Hi, I have been taking Propecia 1mg for a little over 4 months now. About 3 months in, I thought I noticed some slight discomfort in my chest (although it may have just been in my head). Now, a month later, it seems much more evident that I am experiencing breast discomfort/tenderness. It is not constant, although I do feel it many different times throughout the day. I am worried that this will lead to breast enlargement. Are breast tenderness and breast enlargement related? Or are the completely independent of each other?
I am 22 years old and have had puffy nipples (I don’t think it is actual gyno) since I was about 16. I don’t want this to get any worse. I spoke to the nurse at my dermatologist’s office and she told me that even though the discomfort could be something completely unrelated to the Propecia, that I should stop taking it for 8 days (until I go in for my appointment). Will these 8 days off Propecia undo the progress that I’ve made or is it safe to go without it for a week? Thanks a lot for all the help!
You’ve had puffy nipples long before taking Propecia, but if you are experiencing discomfort and tenderness in your chest after taking Propecia, I would highly advise you to discuss these symptoms with your doctor. In our experience, Propecia rarely impacts men’s breasts, but the appearance of new symptoms while on the drug such as gynecomastia or painful breasts/nipples should be addressed in a thorough examination.
The symptoms you report are a valid and known side effect that occur in less than 1% of men, but they are reversible after stopping the medication. It just might be that you are not be a candidate for Propecia with these side effects.
Breast enlargement and tenderness could be related. Stopping Propecia for 8 days should have no major impact on your treatment course, and is probably the safest way to go about this until you can meet with your doctor for the exam.